Codeine Addiction

CODEINE ABUSE & ADDICTION SIGNS, EFFECTS & SYMPTOMS

With the recent revelations and reports on the wide spread culture of Codeine abuse in Nigeria, we decided to touch on the topic.

Codeine is a short acting narcotic prescribed by physicians most often used for the treatment of pain relief . Codeine can be highly addictive and provides users with an overall calm and feelings of pleasure (HIGH)
Signs & Symptoms of Codeine abuse manifest in different ways (Physical, Behavioural , and Mood). They include:

Euphoria

Drowsiness & Diziness

Increase in amount of time sleeping
Decreased appetite
Nausea and Vomiting

Hypotension (low blood pressure )

Heart seizures

Anxiety , Mood swings, Depression
Prescription forgery etc.

The effects of Codeine abuse could be long-term damaging and fatal. It can result in mental health issues such as Anxiety & Bipolar disorders, Schizophrenia. Etc.

 

 

Antibiotics Abuse

misuse-of-antibiotics-310-541755308.jpg

NOVEMBER 13TH -19TH, 2017 is the World Health Organization’s ANTIBIOTICS AWARENESS WEEK. With the theme “Seek Advice From a Qualified Healthcare Professional Before Taking Antibiotics”
In that spirit, we want to sensitize Nigerians about ANTIBIOTICS ABUSE. Commonly abused antibiotics include; Tetracycline, flagyl and others.

Note that Antibiotics do not treat viral infections like cold and flu.

Antibiotics abuse can cause ANTIMICROBIAL RESISTANCE  (AMR).

Antimicrobial resistance (AMR) is the ability of a microorganism (like bacteria, viruses, and some parasites) to stop an antimicrobial (such as antibiotics, antivirals and antimalarials) from working against it. As a result, standard treatments become ineffective, infections persist and may spread to others.

Hope we have learnt not to ever misuse or abuse Antibiotics.

Dealing with Drug abuse.


TRUE STORY:Oghene’tega is a 16year old high school boarding house student in one of the highbrow private schools in the Central business district of  Abuja,Nigeria’s Capital…

Tega as his friends call him is from a very affluent family…Heady,Stubborn ..usually self reliant..but recently he’s become more deviant..some weeks ago he was seen off campus by the school’s home Economics teacher ..in a market in d suburbs of Abuja..where foodstuffs are sold cheap..She saw him with some scruffy looking chaps who looked no where near his social class..According to her,she was stunned!!!..How did he get there?..Isn’t he a Boarder?..Has he been expelled?..she knew he was a hot head..but but!!!..A lot of questions going through her mind..She quickly brought out her small NOKIA phone(She calls it her shopping fone,these flea markets were dangerously overcrowded with thieves & Criminals…she would prefer they steal this NOKIA than her iphone)..she scrolled down her contact list..looking for mobile nos of the school House Master..she didnt see it..it must be on her iPhone contact list..not this “Palasa phone”.. Ooohh!!..she wished she could just take a  picture…deflated,she let it pass…On getting to school the following Monday..she went straight to the Housemaster..they both went to the principal’s office..the principal was in a state of shock..how come?this boy,a son of the high&the mighty…what devil is driving him off the cliff?..how should they handle this?His parents recently donated a HUGE 40kvA  AUTOMATED  MIIKANO GENERATOR to the school?..They decided to call the security men and gave them the warning of their lives..when they couldn’t explain how a student could leave the school undetected by them..no one thought to call Tega..or ask him who his Collaborators were..MR DERIN,the School Head BIOLOGY Teacher confided in the PRINCIPAL that Tega was looking dazed most times in class and overly excited..even MANIC at unusual intervals..he also had some wounds on his arms..recently there are rumours amongst the students that he is on drugs…injectable!!..The principal put his arms on his head..and almost fell down .She knew he was a deviant character …but drugs????..Perhaps he gets his supply from that flea market where Sisi Bella saw him…she decided to do something quick…perhaps call his Mother…she’s always appeared calmer than her Husband…she would sleep on it and get it sorted out…

She didn’t get that sleep…

About 11pm same day she was called by the school Nurse..Tega was rushed in by his friends..he had been seen lying prostrate by the dormitory bathroom …passed out..a syringe and needle by the side..a tourniquet tied loosely on his left arm..

HE HAD OVERDOSED ON HEROIN..

The nurse was supposedly a trained nurse…she didnt know what to do..!!!!.

A DOCTOR OR NURSE POSTED TO THE SCHOOL BY HEALTHSTEAD WOULD IMMEDIATELY LIE HIM IN A CARDIAC POSITION..PROPPED HIM UP IN A 45 degree POSITION TO THE HORIZONTAL.. GIVEN HIM A SHOT OF NALOXONE(AN ANTIDOTE TO OPIOID OVERDOSE ),SECURED AN INTRAVENOUS ASCESS WITH A LARGE BORE CANNULAR,TAKEN SAMPLE FOR TOXICOLOGY SCREENING,PUT UP AN INTRAVENOUS INFUSION,GIVE CARDIOPULMONARY RESUSITATION(CPR),TAKE OVER HIS RESPIRATION BY USING A FACE MASK AND AMBULATORY BAG,CONNECT TO OUR MOBILE PORTABLE OXYGEN CANNISTER, NOTIFY HEALDSTEAD HQ,GET A CODE AND INSTANTLY  TAKE PATIENT TO THE NEAREST HEALTHSTEAD PARTNER HOSPITAL WITH AN ICU(INTENSIVE CARE UNIT).

ALL HEALTHSTEAD DOCTORS AND NURSES ARE WELL TRAINED IN EMERGENCY  MEDICINE AND DRUG OVERDOSE. THEY ARE ALSO EQUIPPED WITH AN EMERGENCY BAG THAT CONTAINS ALL EMERGENCY ANTIDOTES KNOWN TO MANKIND.


LET HEALTHSTEAD PARTNER WITH YOUR SCHOOL TODAY AND SAVE THE OGHENETEGA’S (NOT THE REAL NAME) OF THIS WORLD.